Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 37, NWS Pueblo, CO

August 6, 20258 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Aug 6, 2025, 3:14 AM MDT for 8 counties in Colorado. It took effect at Aug 7, 2025, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2025, 3:14 AM MDT (09:14 UTC)
In effect from
Aug 7, 2025, 11:00 AM MDT
Expired
Aug 7, 2025, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Fremont County, CO, Lake County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 167 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6346 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

542 
WWUS85 KPUB 060914
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
314 AM MDT Wed Aug 6 2025

COZ220-070115-
/O.UPG.KPUB.FW.A.0029.250807T1700Z-250808T0200Z/
/O.NEW.KPUB.FW.W.0037.250807T1700Z-250808T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
314 AM MDT Wed Aug 6 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 220...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Thursday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zone 220.

* TIMING...From 11 AM to 8 PM MDT Thursday.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-070115-
/O.NEW.KPUB.FW.W.0037.250807T1700Z-250808T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
314 AM MDT Wed Aug 6 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Thursday.

* AFFECTED AREA...Fire Weather Zone 222.

* WINDS...West 10 to 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
403 
WWUS85 KPUB 062017
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
217 PM MDT Wed Aug 6 2025

COZ220-071230-
/O.NEW.KPUB.FW.A.0030.250808T1700Z-250809T0200Z/
/O.CON.KPUB.FW.W.0037.250807T1700Z-250808T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
217 PM MDT Wed Aug 6 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR FIRE WEATHER ZONE 220..
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING FOR FIRE WEATHER ZONE 220...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in 
effect from Friday morning through Friday evening.

* AFFECTED AREA...Fire Weather Zone 220.

* TIMING...For the Red Flag Warning, from 11 AM to 8 PM MDT 
  Thursday. For the Fire Weather Watch, from Friday morning 
  through Friday evening.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ222-071230-
/O.CON.KPUB.FW.W.0037.250807T1700Z-250808T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
217 PM MDT Wed Aug 6 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR FIRE WEATHER ZONE 222...

* AFFECTED AREA...Fire Weather Zone 222.

* WINDS...West 10 to 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ224-071230-
/O.NEW.KPUB.FW.A.0030.250808T1700Z-250809T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
217 PM MDT Wed Aug 6 2025

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in 
effect from Friday morning through Friday evening.

* AFFECTED AREA...Fire Weather Zone 224.

* TIMING...From Friday morning through Friday evening.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
077 
WWUS85 KPUB 070551
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1151 PM MDT Wed Aug 6 2025

COZ224-072200-
/O.EXA.KPUB.FW.W.0037.250807T1700Z-250808T0200Z/
/O.CON.KPUB.FW.A.0030.250808T1700Z-250809T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
1151 PM MDT Wed Aug 6 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Thursday.

* AFFECTED AREA...Fire Weather Zone 224.

* TIMING...For the Red Flag Warning, from 11 AM to 8 PM MDT 
  Thursday. For the Fire Weather Watch, from Friday morning 
  through Friday evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ220-072200-
/O.CON.KPUB.FW.W.0037.250807T1700Z-250808T0200Z/
/O.CON.KPUB.FW.A.0030.250808T1700Z-250809T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
1151 PM MDT Wed Aug 6 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 220...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 220...

* AFFECTED AREA...Fire Weather Zone 220.

* TIMING...For the Red Flag Warning, from 11 AM to 8 PM MDT 
  Thursday. For the Fire Weather Watch, from Friday morning 
  through Friday evening.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ222-072200-
/O.CON.KPUB.FW.W.0037.250807T1700Z-250808T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
1151 PM MDT Wed Aug 6 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 222...

* AFFECTED AREA...Fire Weather Zone 222.

* WINDS...West 10 to 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
831 
WWUS85 KPUB 070915
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
315 AM MDT Thu Aug 7 2025

COZ220-224-080115-
/O.UPG.KPUB.FW.A.0030.250808T1700Z-250809T0200Z/
/O.NEW.KPUB.FW.W.0038.250808T1700Z-250809T0200Z/
/O.CON.KPUB.FW.W.0037.250807T1700Z-250808T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
315 AM MDT Thu Aug 7 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 220 AND 224...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220 AND 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Friday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 220 and 224.

* TIMING...For the first Red Flag Warning, from 11 AM this 
  morning to 8 PM MDT this evening. For the second Red Flag 
  Warning, from 11 AM to 8 PM MDT Friday.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-080115-
/O.CON.KPUB.FW.W.0037.250807T1700Z-250808T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
315 AM MDT Thu Aug 7 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 222...

* AFFECTED AREA...Fire Weather Zone 222.

* WINDS...West 10 to 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
650 
WWUS85 KPUB 072002
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
202 PM MDT Thu Aug 7 2025



COZ222-081215-
/O.EXA.KPUB.FW.W.0038.250808T1700Z-250809T0200Z/
/O.CON.KPUB.FW.W.0037.000000T0000Z-250808T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
202 PM MDT Thu Aug 7 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
222...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Friday.

* AFFECTED AREA...Fire Weather Zone 222.

* TIMING...For the first Red Flag Warning, until 8 PM MDT this 
  evening. For the second Red Flag Warning, from 11 AM to 8 PM 
  MDT Friday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ220-224-081215-
/O.CON.KPUB.FW.W.0037.000000T0000Z-250808T0200Z/
/O.CON.KPUB.FW.W.0038.250808T1700Z-250809T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
202 PM MDT Thu Aug 7 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220 AND 224...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 220 AND 224...

* AFFECTED AREA...Fire Weather Zones 220 and 224.

* TIMING...For the first Red Flag Warning, until 8 PM MDT this 
  evening. For the second Red Flag Warning, from 11 AM to 8 PM 
  MDT Friday.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
580 
WWUS85 KPUB 080153
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
753 PM MDT Thu Aug 7 2025

COZ220-224-081800-
/O.EXP.KPUB.FW.W.0037.000000T0000Z-250808T0200Z/
/O.NEW.KPUB.FW.A.0031.250809T1700Z-250810T0200Z/
/O.CON.KPUB.FW.W.0038.250808T1700Z-250809T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
753 PM MDT Thu Aug 7 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 220 AND 224...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 220 AND 224...
...RED FLAG WARNING THIS EVENING WILL EXPIRE AT 8 PM FOR FIRE 
WEATHER ZONES 220 AND 224...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Saturday morning through Saturday evening.

* AFFECTED AREA...Fire Weather Zones 220 and 224.

* TIMING...For the Red Flag Warning, from 11 AM to 8 PM MDT 
  Friday. For the Fire Weather Watch, from Saturday morning 
  through Saturday evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ222-081800-
/O.EXP.KPUB.FW.W.0037.000000T0000Z-250808T0200Z/
/O.CON.KPUB.FW.W.0038.250808T1700Z-250809T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
753 PM MDT Thu Aug 7 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 222...
...RED FLAG WARNING THIS EVENING WILL EXPIRE AT 8 PM FOR FIRE 
WEATHER ZONE 222...

* AFFECTED AREA...Fire Weather Zone 222.

* TIMING...From 11 AM to 8 PM MDT Friday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Aug 6, 3:12 AM MDT, 2 minutes earlier. Its key messages:

  • Hot today across the region but no highlights are in effect for today.
  • A bit Hotter Thursday with winds picking up...RED FLAG Warnings for parts of the higher elevations regions along with Heat Advisories for parts of the plains.
  • Hot, with near record temperatures and elevated to critical fire weather conditions on Friday.
  • Cooler northwest flow pattern with better chances of showers and storms for the weekend into next week.
Area forecast discussion, Aug 6, 3:12 AM MDT, 2 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
312 AM MDT Wed Aug 6 2025

.KEY MESSAGES...

- Hot today across the region but no highlights are in effect for
  today.

- A bit Hotter Thursday with winds picking up...RED FLAG
  Warnings for parts of the higher elevations regions along with
  Heat Advisories for parts of the plains.

- Hot, with near record temperatures and elevated to critical fire
  weather conditions on Friday.

- Cooler northwest flow pattern with better chances of showers
  and storms for the weekend into next week.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 312 AM MDT Wed Aug 6 2025

Today...It will be hot across the region today. Max temperatures
over the plains will be in the 100 to 104 values along the Lower
Arkansas River Valley from Pueblo to the KS border, with mid to
upper 90s over the remainder of the plains. In the larger valleys
high temperatures will be in the upper 80s, with 70s and 80s
mountains below treeline. Mainly isolated thunderstorms will be
possible over the higher elevations, with slightly better coverage
over the San Juans. Due to the warm temps and dryness over the San
Juans, new fire starts could occur with any cloud to ground
lightning flashes.

For Thursday, it will be 2-3F warmer across the region. This will
push temperatures across the plains into heat advisory criteria,
especially in the metro areas (Pueblo/Springs/Canon City) and
across the Lower Arkansas River valley. Max temps this day will
likely be at or above 105 from the La Junta vicinity to the KS
border, with mid 90s to lower 100s in the metro areas. Winds
will be picking up a bit Thursday over the higher terrain and
this will put areas from the central mtns to Fremont county into
Red Flag criteria, thus a Red Flag warning has been issued for
these areas from Thursday. \/Hodanish

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 312 AM MDT Wed Aug 6 2025

Thursday night-Friday night...Latest model data continues to indicate
a modest increase in westerly flow aloft, as a broad upper trough
translates across the Intermountain West and Northern Rockies through
the day on Friday. Models continue to support drier air within the
westerly flow aloft moving into the Central Rockies on Friday, with
only a few high based showers and storms expected across the higher
terrain Friday afternoon and evening. The increasing westerly flow and
lee troughing across the plains will bring breezy westerly winds of
15 to 30 mph across the area Friday afternoon, strongest across the
higher terrain, where critical fire weather conditions may be met once
again across the Central Mtns and into the San Luis Valley. The downslope
flow will also help warm temperatures into the 90s and lower 100s across
the plains, with highs in the 60s to lower 80s across the higher terrain
on Friday. With the well above seasonal, near record temperatures once
again on Friday, will need to monitor for the potential for another heat
advisory for portions of the plains.

Friday night-Tuesday...Models remain consistent with a pattern change
as passing Upper Midwest wave Friday night helps to develop a cooler
northwest flow pattern into the weekend, as upper level ridging builds
back across the Desert Southwest and into the Great Basin through early
next week. NBM data supports this cooler (temperatures back to around
seasonal levels) and wetter pattern, mainly across the eastern mountains
into the southeast Plains where the best available moisture will be in
place. Further west, ensemble data supports drier air within the flow
keeping temperatures at to slightly above normal, and very little chance
of measurable precipitation.

Wednesday and beyond...Upper ridging starts to flatten across the Rockies
once again, with temperatures warming back to above seasonal levels area
wide. There is some support within the ensemble means of increasing
available moisture into late next week, which would bring better
chances of daily showers and storms, especially over and near the higher
terrain. Time will tell.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1109 PM MDT Tue Aug 5 2025

VFR conditions are near certain during the next 24 hours at all
3 taf sites, KPUB, KALS and KCOS. Winds will be diurnally driven
with low end gusty-ness (~10G20kt) at times during the
afternoon.

&&

.CLIMATE...
Issued at 312 AM MDT Wed Aug 6 2025

Records for           Aug 6,       Aug 7,      Aug 8
             ALS:   91F (2023),  90F (1977),  88F (2000)
             COS:   96F (2021),  97F (1980),  96F (1969)
             PUB:  104F (1969), 104F (1995), 104F (1969)

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MDT Thursday for COZ220-
222.
Heat Advisory from 11 AM to 8 PM MDT Thursday for COZ083>086-
089-093-097-098.

&&

SHORT TERM...HODANISH
LONG TERM...MW
AVIATION...HODANISH
CLIMATE...MW
Hazardous weather outlook, Aug 5, 11:43 AM MDT, 15 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1143 AM MDT Tue Aug 5 2025

COZ058>089-093>099-061745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1143 AM MDT Tue Aug 5 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Red Flag conditions are forecast from late morning into this evening
across Lake and Chaffee Counties, where humidity values will fall to
less than 10 percent, and wind gusts in excess of 25 mph are expected.
Elevated fire weather conditions will also be present across the La
Garita and San Juan Mountains, the San Luis Valley, and into Fremont
County. Humidity values will be low in these areas, but winds look
to remain below or near 25 mph. Please avoid activities that
could start a fire today!

Near record high temperatures are possible across the Plains this
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Unseasonably warm and near record temperatures can be expected
across the area through the end of the work week. This, along with
breezy westerly winds at times, will keep elevated to at times
critical fire weather conditions in place across the higher
terrain along the Continental Divide and into the San Luis Valley
through the week. A few isolated high based showers and storms
will be possible Wednesday through Friday, as available moisture
slowly increases across the area once again.

A cold front looks to move across Eastern Colorado later Friday,
which will bring in cooler temperatures and better chances of
daily showers and thunderstorms for the weekend and into early
next week, especially across the southeast mountains and plains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

EHR/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:05 PM MDTHeat AdvisoryPUBBent, Crowley, Custer, El Paso, Fremont, Otero and 3 more54 hr
Aug 6, 2:17 PM MDTFire Weather WatchPUBAlamosa, Chaffee, Conejos, Costilla, Lake, Rio Grande and 1 more13 hr
Aug 6, 3:57 PM MDTSpecial Weather StatementPUBTeller33 min
Aug 6, 4:19 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller26 min
Aug 6, 4:32 PM MDTSpecial Weather StatementPUBPueblo28 min
Aug 6, 4:41 PM MDTSpecial Weather StatementPUBSaguache34 min
Aug 6, 5:15 PM MDTSpecial Weather StatementPUBOtero30 min

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.